I was diagnosed with type 2 diabetes about 5 years ago. I was placed on avandamet, but was changed to metformin and avandia when they stopped manufacturing it. My blood sugar started flip-flopping and got so bad that it was dropping into the 20's and 30's. I got my gp to send me to an endocrinologist and he did a lot of test (including two seperate stimulation tests). He said my body was producing no growth hormone and no steroids. He placed me on both and I have been taking them for over a year. During this year I have gained 30 pounds, my stomach is hard as are the muscles in my shoulders. I have constant back pain and my blood sugar is once again fluctuating from the 30's to the 300's. The endocrinologist wrote down a diagnosis of Addison's disease. I have read all about it, and think it could be the answer. My problem is with the fluctuating sugar levels and weight gain and muscle tightness shouldn't another stim test be done to make sure I still need the growth hormone and steroids. I also have multiple sclerosis and fibromyalgia. Since all of these are autoimmune diseases should my adrenal and pituitary glands be checked out? I have been to numerous specialists and it seems they all find something within their specialty, give me medicine for it and think that's it. Is there such a doctor as a diagnostician that can take everything wrong with me and tell me what is wrong? I was also diagnosed with celiac's disease and vitamin d deficiency. I am desperate to find an answer. I am worried about continuing on the growth hormone because I have heard it causes cancer to grow at an accelerated rate. I don't have cancer now, but did in 1976 *(cervical). I feel like I am dying and they will find out what is wrong with me after I'm dead. If you have any suggestions, please reply.
You certainly have been through a great deal in the past years and have quite a complicated history. I am sure you are reday to feel well again, but I do not know if I have a quick answer for you, given your complex history and my inability to know it well.
I will say that if you have all those autoimmune disorders, you most likely have a type of Endocrine disease called APS--Autoimmune polyglandular Syndrome, where multiple organs are involved. Your questions: 1) Re another stim test for growth hormone production--I am not sure where your growth hormone deficiency is coming from, so rechecking it may be a good idea, but this is one best left to your doctors who know your complete history. 2)Stim test for Addisons--most likely if the Addisons is true Addisons(from autoimune destruction) then repeating the stim test will not change your management, and I am afraid doctors do not use the results of the stim test to figure out your steroid dose. So it may put you through another test for nothing. 3) the fluctuating blood sugars--a very complicated situation. what are you taking for diabetes right now? Do you track the numbers during the day? Are they related to the timing of your steroid dose? You need someone to review your blood sugar log and diet to help you figure this one out. 4)I think a good endocrinologist and also a neurologist shold be the combination that helps the best
5)Growth hormone and cancer--there are some concerns out there but I think good monitoring of your health AND the correct dosing of the medication should help take care of those concerns.
I am sorry I could not give more specific advice but your history is quite complicated and without complete information I cannot give specifics. Take care and talk over all your concerns with your doctor soon,
Wow! You have really been through a great deal. I am terribly sorry. I believe, if a person has one autoimmune disease there is an increased risk ( I think I read up to 25%) that they will have more than one. You may want to go to a medical center (like Clevland Clinic) or a university hosiptal for evaluation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.